Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 167, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 12, 2012, 5:13 AM CDT for Union County, Arkansas; 5 parishes in Louisiana. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2012, 5:13 AM CDT (10:13 UTC)
- Expired
- Jun 12, 2012, 6:15 AM CDT
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Union County, AR, Bienville Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 121 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 5:30 AM CDT | TSTM WND DMG | Ruston, LA | SEVERAL LARGE TREES DOWNED ON ROADS ACROSS THE PARISH. POWERLINES AND LIGHT POLES DOWNED IN THE CITY OF RUSTON. |
| Jun 12, 5:40 AM CDT | TSTM WND DMG | 5 E Downsville, LA | NUMEROUS TREES DOWNED THROUGHOUT THE ENTIRE PARISH INCLUDING HWYS 552...151 AND 145. |
| Jun 12, 6:05 AM CDT | TSTM WND DMG | 10 Sw Monroe, LA | TREES WERE DOWNED ALONG HWY. 34 SOUTHWEST OF MONROE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 11:52 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 12, 3:21 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 10.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2755 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
296
WUUS54 KSHV 121013
SVRSHV
ARC139-LAC013-049-061-073-111-121115-
/O.NEW.KSHV.SV.W.0167.120612T1013Z-120612T1115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
513 AM CDT TUE JUN 12 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...RUSTON...GRAMBLING...
OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...WEST MONROE...SWARTZ...MONROE...
CLAIBORNE...BROWNSVILLE-BAWCOMVILLE...
UNION PARISH IN NORTH CENTRAL LOUISIANA...
NORTHERN BIENVILLE PARISH IN NORTHWEST LOUISIANA...
UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
THIS INCLUDES THE CITIES OF...SMACKOVER...NORPHLET...JUNCTION
CITY...HUTTIG...EL DORADO...
* UNTIL 615 AM CDT
* AT 511 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG ALONG A LINE NEAR EL DORADO TO EAST OF HOMER...
TO NEAR ARCADIA LOUISIANA...MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CALION...LAWSON...URBANA...FARMERVILLE...STRONG...LAPILE...
STERLINGTON AND RICHWOOD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
NORTHERN LOUISIANA EARLIER. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
&&
LAT...LON 3236 9200 3239 9339 3240 9339 3245 9315
3256 9317 3259 9312 3258 9288 3275 9283
3277 9272 3301 9273 3302 9299 3338 9297
3337 9258 3327 9244 3330 9235 3326 9223
3315 9211 3272 9206 3266 9193 3250 9190
TIME...MOT...LOC 1011Z 286DEG 35KT 3316 9276 3281 9272
3262 9291 3242 9322
$$
131 follow-up statement
045
WWUS54 KSHV 121042
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
542 AM CDT TUE JUN 12 2012
ARC139-LAC013-049-061-073-111-121115-
/O.CON.KSHV.SV.W.0167.000000T0000Z-120612T1115Z/
UNION AR-UNION LA-OUACHITA LA-LINCOLN LA-JACKSON LA-BIENVILLE LA-
542 AM CDT TUE JUN 12 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR UNION COUNTY...AND BIENVILLE...JACKSON...LINCOLN...OUACHITA AND
UNION PARISHES...
AT 541 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF
70 MPH. THESE STORMS WERE LOCATED FROM NEAR STRONG ARKANSAS...SOUTH
TO NEAR FARMERVILLE...DOWNSVILLE AND RUSTON LOUISIANA...MOVING EAST
AT 40 MPH. THIS LINE OF STORMS HAS A HISTORY OF PRODUCING WIDESPREAD
WIND DAMAGE EARLIER IN AND AROUND HOMER LOUISIANA.
&&
LAT...LON 3236 9201 3239 9312 3253 9283 3262 9267
3279 9257 3309 9255 3312 9231 3316 9220
3315 9211 3272 9206 3266 9193 3250 9190
TIME...MOT...LOC 1041Z 286DEG 35KT 3303 9238 3278 9219
3250 9249 3235 9274
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 5:05 AM CDT, 8 minutes earlier.
Area forecast discussion, Jun 12, 5:05 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 505 AM CDT TUE JUN 12 2012 .DISCUSSION... DERECHO POSSIBLY HELD OFF BY MULTIPLE CLUSTERS BEING ABSORBED AND TREMENDOUS COVERAGE DEVELOPMENT IN THE LAST FEW HOURS...BUT MANY REPORTS OF TREES DOWN WITH DAMAGING WINDS. SO CLOSE TO WIDESPREAD ALREADY AND WITH DAYLIGHT COMING...WIDESPREAD MAY TURN OUT TO BE TRUE. ONLY ONE CLUSTER AHEAD OF THE MAIN PUSH CONTAINED HAIL FOR BOWIE COUNTY AT 715Z. BY FAR WIND IS THE BIG CONCERN WITH POWER LINES GOING DOWN AMONGST THE TREES. THIS LOOKS VERY MUCH LIKE EARLY JUNE OF 2004 EVENT. AND THERE WERE A COUPLE OF NOCTURNAL EVENTS BACK THEN AND MAY BE MORE COMING FOR US TONIGHT. MODELS DO STILL BACK OFF OF THE QPF BY LATE WEEK. FOR NOW WILL CONTINUE WITH CHANCE EXPECTATIONS AND GO LIKELY WHEN IN PROGRESS OR EMINENT...LIKE THIS MORNING. THE COLD FRONT IS STILL DRAPED DOWN OVER NW AR AND INTO CENTRAL OK AND WAVES TO THE SOUTHWEST. GOOD CONDITIONS FOR MORE ACTIVITY OF THIS SORT TONIGHT. MEANWHILE...WITH ABUNDANT MOISTURE AND WARM TEMPERATURES...DAYTIME HEATING WILL HAVE A CHANCE FOR DEVELOPMENT TOO IN THE WAKE OF THIS MORNING/S PUSH FOLLOWING A PERIOD OF RECOVERY. MAV/MEX GENERALLY ACCEPTABLE AND BLENDED INTO THE FORECAST. UPDATES TO FOLLOW WITH WATCH EXPIRATION'S AND OR CO/PA CANCELLATIONS. SEVERE 378 VALID UNTIL 6AM AND 379 UNTIL 11AM LST RESPECTFULLY. /24/ && .AVIATION... A LARGE AREA OF SHOWERS AND THUNDERSTORMS CONTINUED TO MOVE TO THE EAST AND SOUTHEAST AROUND 20 KNOTS ACROSS SOUTH CENTRAL ARKANSAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA...AND EAST AND NORTHEAST TEXAS NEAR A NASHVILLE TO HOPE...AND CANFIELD ARKANSAS AND SHREVEPORT /BOSSIER CITY LOUISIANA...AND MARSHALL...TATUM...AND BECKVILLE TEXAS LINE. TO THE WEST OF THIS LINE WIDESPREAD SHOWERS WITH VERY ISOLATED THUNDERSTORMS WERE ONGOING. WILL PREVAIL MVFR/IFR FLIGHT CATEGORIES WITH CEILINGS AND VISIBILITY RESTRICTIONS FOR THE INTERSTATE 30 CORRIDOR OVER ARKANSAS AND TO NEAR AND SOUTH OF THE INTERSTATE 20 CORRIDOR TERMINAL FORECAST SITES OF EAST TEXAS AND NORTH LOUISIANA. FOR KLFK MVFR CEILINGS AND VISIBILITY RESTRICTIONS WITH LOWER CHANCE OF SHOWERS AND THUNDERSTORMS. MOST TERMINALS WILL BECOME VFR BETWEEN 12/15 UTC TO 12/19 UTC TODAY...AND MAY SEE SOME ADDITIONAL CEILINGS AND DEVELOPMENT FOR SHOWERS AND THUNDERSTORMS IN THE AFTERNOON ACROSS EAST TEXAS INTO NORTHWEST AND NORTH CENTRAL LOUISIANA. WHERE THE RAINS FALL TODAY THERE WILL BE POSSIBLE PATCHY MIST/BR BETWEEN 13/08 UTC TO 13/13 UTC. SURFACE WINDS WILL BE STRONG AND GUSTY WITH THE SHOWERS AND THUNDERSTORMS AND VARIABLE BETWEEN 20 TO 35 KNOTS DROPPING OFF TO 7 TO 12 KNOTS WITH NORTHEAST TO EAST WINDS NORTH OF INTERSTATE 20 AND SOUTH TO SOUTHEAST SOUTH OF INTERSTATE 20. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 91 73 89 71 91 / 50 30 30 20 20 MLU 90 72 89 69 92 / 70 30 30 20 20 DEQ 89 68 88 66 90 / 50 30 30 20 20 TXK 90 71 88 69 90 / 50 30 30 20 20 ELD 89 70 88 66 92 / 70 30 30 20 20 TYR 90 73 88 72 90 / 50 30 30 20 10 GGG 91 73 88 71 91 / 50 30 30 20 10 LFK 93 74 91 72 93 / 40 30 40 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24/06
Hazardous weather outlook, Jun 11, 12:00 PM CDT, 17 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON JUN 11 2012 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-121700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS- 1200 PM CDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE DEVELOPING LATER THIS EVENING AS A COLD FRONT APPROACHES THE REGION FROM THE NORTHWEST. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE ALONG AND OUT AHEAD OF THE FRONT WITH THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR MOST OF THIS WEEK AS THE COLD FRONT WEAKENS AND BECOMES NEARLY STATIONARY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. ANY STRONG THUNDERSTORMS THAT DEVELOP HAVE THE POTENTIAL TO BECOME SEVERE WITH DAYTIME HEATING OR EVEN DURING DURING THE OVERNIGHT HOURS WITH ORGANIZATION...PRODUCING DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY...BUT MAY BE NEEDED LATE TONIGHT AND ESPECIALLY DURING THE OVERNIGHT HOURS. LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167- 121700- CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- SABINE TX- 1200 PM CDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED DURING THE DAYTIME HOURS TODAY...BUT THUNDERSTORMS WILL BEGIN TO AFFECT AREAS NORTH OF INTERSTATE 20 CORRIDOR LATE THIS EVENING POSSIBLY BEFORE MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR MOST OF THIS WEEK AS THE COLD FRONT WEAKENS AND BECOMES NEARLY STATIONARY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. ANY STRONG THUNDERSTORMS THAT DEVELOP HAVE THE POTENTIAL TO BECOME SEVERE WITH DAYTIME HEATING OR EVEN DURING DURING THE OVERNIGHT HOURS WITH ORGANIZATION...PRODUCING DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY OR THIS EVENING...BUT MAY BE NEEDED PRIOR TO DAYBREAK DEPENDING ON THE SPEED OF THE COLD FRONT AND ANY ASSOCIATED SEVERE THUNDERSTORMS. 19
In the hours before
Local storm report, Jun 12, 4:43 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
443 AM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM TSTM WND DMG 5 W PLAIN DEALING 32.91N 93.79W
06/12/2012 BOSSIER LA LAW ENFORCEMENT
TREES DOWN OFF HWY. 2 NEAR THE RED RIVER.
&&
MBERRYLocal storm report, Jun 12, 4:44 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
444 AM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM TSTM WND DMG N SHREVEPORT 32.47N 93.80W
06/12/2012 CADDO LA LAW ENFORCEMENT
TREES DOWN OFF OF DIXIE/SHREVEPORT ROAD ON THE NORTH SIDE
OF TOWN.
&&
MBERRYLocal storm report, Jun 12, 4:52 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
452 AM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM TSTM WND DMG STAMPS 33.36N 93.50W
06/12/2012 LAFAYETTE AR LAW ENFORCEMENT
NUMEROUS TREES DOWNED THROUGHOUT THE COUNTY INCLUDING IN
THE STAMPS AREA.
&&
MBERRYLocal storm report, Jun 12, 4:54 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
454 AM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM TSTM WND DMG MAGNOLIA 33.27N 93.24W
06/12/2012 COLUMBIA AR LAW ENFORCEMENT
SEVERAL TREES DOWNED THROUGHOUT THE COUNTY. TREES WERE
DOWNED ON SOUTH CALHOUN AND RENFRO ROADS.
&&
MBERRYLocal storm report, Jun 12, 5:01 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
501 AM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM TSTM WND DMG TEXARKANA 33.45N 94.02W
06/12/2012 MILLER AR LAW ENFORCEMENT
NUMEROUS TREES DOWNED THROUGHOUT THE COUNTY. TREES WERE
DOWNED ACROSS COUNTY ROAD 18...HWY. 237...SOUTH STATE
LINE ROAD AND HWY. 71.
&&
MBERRYLocal storm report, Jun 12, 5:07 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
507 AM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM TSTM WND DMG TEXARKANA 33.44N 94.07W
06/12/2012 BOWIE TX LAW ENFORCEMENT
NUMEROUS TREES DOWNED ALONG THE WEST SIDE OF TOWN.
&&
MBERRYThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:22 AM CDT | Severe Thunderstorm Warning | SHV | Miller | 53 min |
| Jun 12, 2:31 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Nevada | 59 min |
| Jun 12, 4:10 AM CDT | Severe Thunderstorm Warning | SHV | Union | 65 min |
| Jun 12, 4:19 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette | 56 min |
| Jun 12, 4:32 AM CDT | Severe Thunderstorm Warning | SHV | Columbia | 58 min |
| Jun 12, 3:19 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 56 min |
| Jun 12, 3:57 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 63 min |
| Jun 12, 6:25 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Natchitoches, Winn | 65 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.